Vol. 11, No. 10, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Complex conjugation and Shimura varieties

Don Blasius and Lucio Guerberoff

Vol. 11 (2017), No. 10, 2289–2321

In this paper we study the action of complex conjugation on Shimura varieties and the problem of descending Shimura varieties to the maximal totally real field of the reflex field. We prove the existence of such a descent for many Shimura varieties whose associated adjoint group has certain factors of type A or D. This includes a large family of Shimura varieties of abelian type. Our considerations and constructions are carried out purely at the level of Shimura data and group theory.

Shimura varieties, conjugation, models
Mathematical Subject Classification 2010
Primary: 11G18
Secondary: 11G35, 11E57, 20G30
Received: 21 February 2016
Revised: 30 March 2017
Accepted: 29 April 2017
Published: 31 December 2017
Don Blasius
Mathematics Department
University of California, Los Angeles
Los Angeles, CA
United States
Lucio Guerberoff
Department of Mathematics
University College London
United Kingdom